Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 257, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 12, 2000, 5:15 PM EDT for Duval County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 2000, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 12, 2000, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:30 PM EDT | Thunderstorm Wind | Arlington, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 122116 SVRJAX FLC031-122200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 600 PM EDT * AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 7 MILES NORTHWEST OF NORMANDY...OR ABOUT 13 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EDT... NORMANDY... ORTEGA... DOWNTOWN JACKSONVILLE AND RIVERSIDE... ARLINGTON AND TALLYRAND... FORT CAROLINE AND UNF... FORT GEORGE ISLAND AND FT. GEORGE INLET... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:40 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 12, 1:40 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT AUG 12 2000 SATELLITE AND RADAR INDICATE AN AREA OF DEVELOPING CONVECTION IN THE FRONTAL BOUNDARY ALONG THE GA/FL STATE LINE. MODELS INDICATED A MUCH DRIER ATMOSPHERE OVER THE NEXT 48 HOURS WITH THE FRONT DISSIPATING OUT ACROSS NORTH FL. EXPECT EVENING STORMS ACROSS FL... OTHERWISE MUCH DRIER AIR MOVING ACROSS THE CWA WILL PROVIDE A DRY FORECAST AND NEAR NORMAL TEMPS. MARINE...WESTERLY WIND AND WAVES WILL STAY BELOW SCEC CRITERIA. EXTENDED...WILL STICK WITH THE CLIMO NUMBERS. PRELIM... AMG 67/90/64/92 0000 SSI 70/87/70/89 0000 JAX 71/90/70/91 0000 GNV 70/89/68/89 0000 22 .JAX.. .FL...NONE .GA...NONE JOHNSON
In the hours before
Special weather statement, Aug 12, 12:00 PM EDT, 5 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SAT AUG 12 2000 A FRONT HAS BECOME NEARLY STATIONARY OVER SOUTH GEORGIA WHILE THE ATMOSPHERE TO THE SOUTH OF THIS FRONT REMAINS MOIST AND UNSTABLE. AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...THEY SHOULD BE STRONGER AND MORE WIDESPREAD SOUTH OF THE FLORIDA-GEORGIA LINE. A FEW STORMS MAY BECOME STRONG AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS...AND HAIL. THUS...STORM SPOTTERS IN FLORIDA SHOULD BE ALERT FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.